Alert archive / California / Wind Advisories in 2008
Wind Advisory 29, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 23, 2008, 3:55 PM PST. It took effect at Dec 24, 2008, 6:00 AM PST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2008, 3:55 PM PST (23:55 UTC)
- In effect from
- Dec 24, 2008, 6:00 AM PST
- Expired
- Dec 24, 2008, 8:27 AM PST
- In force
- 2 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 232355 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 355 PM PST TUE DEC 23 2008 ..STRONG AND GUSTY SOUTHEASTERLY WINDS EXPECTED ON WEDNESDAY... .A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE SOUTH OFFSHORE OF THE CALIFORNIA COAST TONIGHT INTO TOMORROW. THIS WILL BRING A STRONG PRESSURE GRADIENT RESULTING IN AN INCREASE IN THE WINDS TONIGHT INTO WEDNESDAY OVER INTERIOR NORTHERN CALIFORNIA. STRONG WINDS ABOVE THE SURFACE WILL MIX DOWN BRINGING WIND GUSTS OF UP TO 50 MPH. CAZ017>019-241230- /O.NEW.KSTO.WI.Y.0029.081224T1400Z-081225T0000Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 355 PM PST TUE DEC 23 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM PST WEDNESDAY FOR THE SOUTHERN SACRAMENTO VALLEY AND THE NORTHERN SAN JOAQUIN VALLEY ALONG WITH THE DELTA. SOUTHEASTERLY WINDS WILL INCREASE TO 20 TO 30 MPH TOMORROW MORNING AND CONTINUE THROUGH THE DAY. THE WINDS ARE ALSO EXPECTED TO BE GUSTY WITH GUSTS UP TO 50 MPH POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR ABOVE AND/OR GUSTS OF AT LEAST 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PEOPLE ARE URGED TO TAKE PRECAUTIONS BY SECURING LOOSE OBJECTS. $$ CP/HSO
2 follow-up statements
000 WWUS76 KSTO 241212 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 412 AM PST WED DEC 24 2008 ..GUSTY SOUTHEAST WINDS EXPECTED TODAY... .A LOW PRESSURE SYSTEM WILL MOVE SOUTH ALONG THE CALIFORNIA COAST TODAY. IT WILL INCREASE THE PRESSURE GRADIENT FROM AROUND INTERSTATE 80 SOUTH BEFORE IT SHIFTS INLAND LATER THIS AFTERNOON. SOUTHEAST WINDS OF 20 TO 35 MPH...WITH GUSTS OVER 45 MPH CAN BE EXPECTED SHORTLY AFTER SUNRISE ACROSS THE SOUTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY AND DELTA AREAS TODAY. WINDS WILL DECREASE LATER THIS AFTERNOON...HOWEVER BREEZY CONDITIONS WILL PERSIST THIS EVENING AND TONIGHT. CAZ017>019-242015- /O.CON.KSTO.WI.Y.0029.081224T1400Z-081225T0000Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 412 AM PST WED DEC 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE SOUTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY AND CARQUINEZ STRAIT AND DELTA. SOUTHEAST WINDS WILL INCREASE TO 20 TO 35 MPH AFTER SUNRISE TODAY. GUSTS OVER 45 MPH ARE LIKELY BY LATE MORNING. WINDS WILL DECREASE BY LATE AFTERNOON...THOUGH THEY WILL REMAIN GUSTY INTO THIS EVENING AND TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR ABOVE AND/OR GUSTS OF AT LEAST 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PEOPLE ARE URGED TO TAKE PRECAUTIONS BY SECURING LOOSE OBJECTS. $$ SG
000 WWUS76 KSTO 241627 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 827 AM PST WED DEC 24 2008 CAZ017>019-241730- /O.CAN.KSTO.WI.Y.0029.000000T0000Z-081225T0000Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 827 AM PST WED DEC 24 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. A LOW PRESSURE AREA OFF THE COAST IS NOT EXPECTED TO GENERATE STRONG WINDS OVER THE INTERIOR VALLEY TODAY...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER AS THE LOW PRESSURE AREA DROPS SOUTHWARD THIS EVENING INTO SOUTHERN CALIFORNIA AND A SECONDARY LOW APPROACHES FROM THE NORTH BREEZY CONDITIONS ARE EXPECTED TO DEVELOP OVER THE INTERIOR IN BETWEEN THE TWO SYSTEMS. $$ RB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 23, 9:20 AM PST, 6 hours 35 minutes earlier.
Area forecast discussion, Dec 23, 9:20 AM PST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 920 AM PST TUE DEC 23 2008 .DISCUSSION...WATER VAPOR IMAGERY SHOWS DRIER NORTHWESTERLY FLOW ALOFT FILTERING INTO NORTHERN CALIFORNIA ON THE BACK SIDE OF THE EXITING TROUGH THIS MORNING. AS A RESULT...THE REGION SHOULD ENJOY A BRIEF BREAK IN THE STORMY WEATHER OF LATE...WITH TEMPERATURES RUNNING EITHER RIGHT AROUND NORMAL OR SLIGHTLY BELOW. THERE ARE A FEW LINGERING LIGHT SHOWERS OVER THE FOOTHILLS AND MOUNTAINS...BUT ALSO EXPECT THESE TO DIMINISH AS THE DAY GOES ON. WATER VAPOR IMAGERY ALSO SHOWS THE NEXT STORM SYSTEM DEEPENING AS IT MOVES INSIDE OF 140 WEST NEAR 40 NORTH. THIS SYSTEM WILL QUICKLY DIG SOUTH OVER THE PACIFIC DURING THE NEXT 24 HOURS...BEFORE MOVING INLAND ACROSS SOUTHERN CALIFORNIA ON CHRISTMAS EVE. MODELS ARE STILL HAVING SOME ISSUES WITH THE TRACK OF THIS SYSTEM...WHICH IS BRINGING QUITE A BIT OF UNCERTAINTY TO THE FORECAST OVER THE NEXT 24 HOURS. EITHER WAY...BELIEVE THE REGION WILL SEE SOME RAIN AND MOUNTAIN SNOW AS WELL AS VERY GUSTY WINDS LATE TONIGHT AND WEDNESDAY. SNOW LEVELS WILL BE HIGHER WITH THIS SYSTEM...RISING TO BETWEEN 4000 AND 5000 FEET BY WEDNESDAY. HOWEVER...THE NEXT COLDER SYSTEM IS STILL ON TRACK TO QUICKLY MOVE INTO THE REGION ON WEDNESDAY NIGHT AND THURSDAY...BRINGING ADDITIONAL RAIN AND SNOW FALL TO THE REGION. SNOW LEVELS WILL LOWER TO BETWEEN 1000 AND 1500 FEET BY THURSDAY MORNING...WITH SOME SNOW POSSIBLE IN THE LOWER FOOTHILLS. PALMER && .AVIATION...GENERALLY VFR CONDITIONS EXCEPT FOR AREAS OF MORNING LOW CLOUDS IN THE NORTHERN SACRAMENTO VALLEY AND SHASTA COUNTY AND AREAS OF LOW CLOUDS OVER THE SIERRA FOR AREAS OF MVFR AND LOCAL IFR CONDITIONS. A BRIEF BREAK IN BETWEEN STORMS TODAY WITH A LINGERING SHOWER POSSIBLE OVER THE SIERRA. ANOTHER STORM MOVES IN OVERNIGHT BRINGING ADDITIONAL PRECIPITATION AND MVFR/IFR CONDITIONS TONIGHT INTO TOMORROW. SOUTHERLY SFC WIND GUSTS UP TO 35 KTS IN THE VALLEY AND UP TO 55 KTS EXPECTED IN THE MOUNTAINS TOMORROW. && .STO WATCHES/WARNINGS/ADVISORIES... ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY AND THE LASSEN PARK AREA...INTERIOR COAST RANGE NORTH OF CLEAR LAKE...AND THE SHASTA COUNTY MOUNTAINS. &&
Hazardous weather outlook, Dec 23, 5:40 AM PST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 540 AM PST TUE DEC 23 2008 CAZ013>019-063-064-066>069-241500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 540 AM PST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY ANOTHER WEATHER SYSTEM WILL ARRIVE WEDNESDAY AND A THIRD ON CHRISTMAS EVE AND CHRISTMAS DAY. EACH SYSTEM HAS THE POTENTIAL TO DROP AS MUCH AS AN INCH OF PRECIPITATION TO THE VALLEY WITH HIGHER AMOUNTS OVER THE MOUNTAINS. SNOW LEVELS WILL GENERALLY BE AROUND 2500 TO 3500 FEET. SNOW AMOUNTS OF A FOOT OR MORE ARE POSSIBLE WITH EACH SYSTEM OVER THE HIGHER MOUNTAINS. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:30 AM PST | Winter Storm Watch | STO | 13 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.